MAUDE Adverse Event Report: AQUACEL/AQUACEL AG - SURGICAL COVER DRESSINGS; DRESSING, WOUND, DRUG

AQUACEL/AQUACEL AG - SURGICAL COVER DRESSINGS; DRESSING, WOUND, DRUG
Model Number 412011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Itching Sensation (1943); Skin Inflammation (2443)
Date of Event 06/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable serious injury.  no lot number is available.Although a photograph has been received, no evaluation will be conducted.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.No additional information has been received.Should additional information become available, a follow up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the product was placed on the end user's right hip following total hip replacement on (b)(6) 2017.The skin was healthy upon removal of the dressing on (b)(6) 2017.No additional dressing was ordered to be placed on the area.On the evening of (b)(6) 2017, the end user developed severe itching and the skin adjacent to her incision had become red and inflamed but without blistering or weeping.It became hot and itchy and spread over the entire dressing contact site and beyond.She notified her surgeon and was directed to go to the emergency department on (b)(6) 2017 in which she was admitted.Benadryl was administered intravenously and she had a needle biopsy of the right hip joint on (b)(6) 2017 to rule out infection.The biopsy results showed no growth.She was discharged with a diagnosis of cellulitis and an allergic reaction to the hydrocolloid border.She was prescribed oral keflex for seven days.She reports the redness has decreased with a little itching and says the skin feels bumpy, leathery and dry.Photos depicting the reported complaint issue were provided review.No further details have been provided.

Brand Name
AQUACEL/AQUACEL AG - SURGICAL COVER DRESSINGS
Common Device Name
DRESSING, WOUND, DRUG
MDR Report Key6676992
Report Number1049092-2017-00036
Device Sequence Number16658978
Product Code FRO
UDI-Device Identifier00768455124299
UDI-Public768455124299
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
K091034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number412011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR
Patient Weight84